Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 66, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 2, 1997, 12:37 PM CDT for Jackson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1997, 12:37 PM CDT (17:37 UTC)
- Expired
- Jun 2, 1997, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Jackson County, TN
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 021736 FFWBNA TNC087-022045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1237 PM CDT MON JUN 2 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 345 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...JACKSON COUNTY SEVERAL THUNDERSTORMS WILL MOVE ACROSS JACKSON COUNTY BETWEEN NOW AND 2 PM CDT...AND WILL LIKELY PRODUCE ISOLATED RAIN AMOUNTS OF BETWEEN 1 AND 1 1/2 INCHES. SINCE THE GROUND IS ALREADY SATURATED... THIS HEAVY RAIN WILL LIKELY CAUSE LOCALIZED FLASH FLOODING ACROSS PARTS OF JACKSON COUNTY...ESPECIALLY BETWEEN DATSON BRANCH... GAINESBORO AND HAYDENBURG. DO NOT& DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 9:02 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 2, 9:02 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 AM CDT MON JUN 2 1997 MIDDLE TN SITTING UNDER 50H COOL POOL WITH A BNA 12Z WBZ OF ABOUT 8K. WILL HAVE TO KEEP AN EYE ON ANY TSTMS THAT DEVJELOP, FOR LOCALIZED SVR POTENTIAL AS WELL AS LOCALLY HVY RAINS. OTHER 12Z BNA SOUNDING STATS (MODIFIED FOR SFC TEMP OF 79)... CAPE 1029 LI -3 PWA 1.05 IN TT'S 47 CAP 0.0 DEG OVERALL, FCST SHOULD REQUIRE FEW (IF ANY) CHANGES.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 41 min |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.